Alert archive / Colorado / Red Flag Warnings in 2026
Red Flag Warning 17, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Mar 1, 2026, 11:35 AM MST for Fremont County, Huerfano County, Las Animas County, Colorado. It took effect at Mar 2, 2026, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2026, 11:35 AM MST (18:35 UTC)
- In effect from
- Mar 2, 2026, 11:00 AM MST
- Expired
- Mar 2, 2026, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Fremont County, CO, Huerfano County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 90 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
314 WWUS85 KPUB 011835 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1135 AM MST Sun Mar 1 2026 COZ229-230-233-021045- /O.UPG.KPUB.FW.A.0013.260302T1800Z-260303T0200Z/ /O.NEW.KPUB.FW.W.0017.260302T1800Z-260303T0200Z/ /O.NEW.KPUB.FW.A.0014.260303T1800Z-260304T0000Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 1135 AM MST Sun Mar 1 2026 ...RED FLAG WARNING HAS BEEN ISSUED FROM 11 AM TO 7 PM MST MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... ...FIRE WEATHER WATCH HAS BEEN ISSUED FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 7 PM MST Monday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds and low relative humidity is in effect from Tuesday morning through Tuesday afternoon. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 229, 230 and 233. * TIMING...For the Red Flag Warning, from 11 AM to 7 PM MST Monday. For the Fire Weather Watch, from Tuesday morning through Tuesday afternoon. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
4 follow-up statements
456 WWUS85 KPUB 020639 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1139 PM MST Sun Mar 1 2026 COZ229-230-233-022245- /O.CON.KPUB.FW.W.0017.260302T1800Z-260303T0200Z/ /O.CON.KPUB.FW.A.0014.260303T1800Z-260304T0000Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 1139 PM MST Sun Mar 1 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... * AFFECTED AREA...Fire Weather Zones 229, 230 and 233. * TIMING...For the Red Flag Warning, from 11 AM to 7 PM MST Monday. For the Fire Weather Watch, from Tuesday morning through Tuesday afternoon. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
683 WWUS85 KPUB 021215 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 515 AM MST Mon Mar 2 2026 COZ222-030200- /O.EXA.KPUB.FW.W.0017.260302T1800Z-260303T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- 515 AM MST Mon Mar 2 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM this morning to 7 PM MST this evening. * AFFECTED AREA...Fire Weather Zone 222. * TIMING...From 11 AM this morning to 7 PM MST this evening. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...Up to 71. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ229-230-233-030415- /O.CON.KPUB.FW.W.0017.260302T1800Z-260303T0200Z/ /O.CON.KPUB.FW.A.0014.260303T1800Z-260304T0000Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 515 AM MST Mon Mar 2 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... * AFFECTED AREA...Fire Weather Zones 229, 230 and 233. * TIMING...For the Red Flag Warning, from 11 AM this morning to 7 PM MST this evening. For the Fire Weather Watch, from Tuesday morning through Tuesday afternoon. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
179 WWUS85 KPUB 021832 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1132 AM MST Mon Mar 2 2026 COZ229-230-233-031045- /O.UPG.KPUB.FW.A.0014.260303T1800Z-260304T0000Z/ /O.NEW.KPUB.FW.W.0018.260303T1800Z-260304T0000Z/ /O.CON.KPUB.FW.W.0017.000000T0000Z-260303T0200Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 1132 AM MST Mon Mar 2 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 5 PM MST Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 229, 230 and 233. * TIMING...For the first Red Flag Warning, until 7 PM MST this evening. For the second Red Flag Warning, from 11 AM to 5 PM MST Tuesday. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-030200- /O.CON.KPUB.FW.W.0017.000000T0000Z-260303T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- 1132 AM MST Mon Mar 2 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222... * AFFECTED AREA...Fire Weather Zone 222. * TIMING...Until 7 PM MST this evening. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
454 WWUS85 KPUB 030137 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 637 PM MST Mon Mar 2 2026 COZ229-230-233-031745- /O.EXP.KPUB.FW.W.0017.000000T0000Z-260303T0200Z/ /O.CON.KPUB.FW.W.0018.260303T1800Z-260304T0000Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 637 PM MST Mon Mar 2 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... * AFFECTED AREA...Fire Weather Zones 229, 230 and 233. * TIMING...From 11 AM to 5 PM MST Tuesday. * WINDS...West 10 to 20 mph with gusts up to 35 mph on Tuesday. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Fires will catch and spread quickly. Avoid activities which could start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-030245- /O.EXP.KPUB.FW.W.0017.000000T0000Z-260303T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- 637 PM MST Mon Mar 2 2026 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222... Humidities have risen above critical thresholds and winds have decreased. Therefore the Red Flag Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 1, 10:08 AM MST, 1 hour 27 minutes earlier. Its key messages:
- Warm and dry Monday, with critical fire weather conditions along the southern I-25 corridor.
- Passing system Tue/Wed brings snow to the mountains and scattered rain showers to lower elevations, precip amounts will be fairly light, under a quarter inch.
- Fire danger increases again Thursday, before a new weather systems brings cooler and potentially wetter weather back to the region Fri/Sat, though track and intensity details are still far from certain.
Area forecast discussion, Mar 1, 10:08 AM MST, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1008 AM MST Sun Mar 1 2026 .KEY MESSAGES... - Warm and dry Monday, with critical fire weather conditions along the southern I-25 corridor. - Passing system Tue/Wed brings snow to the mountains and scattered rain showers to lower elevations, precip amounts will be fairly light, under a quarter inch. - Fire danger increases again Thursday, before a new weather systems brings cooler and potentially wetter weather back to the region Fri/Sat, though track and intensity details are still far from certain. && .SHORT TERM /THROUGH TONIGHT/... Issued at 1205 AM MST Sun Mar 1 2026 Upper level jet and area of mid level moisture passing over the central mountains will combine to produce a few snow showers from Cottonwood Pass northward this morning, then activity fades away this afternoon as jet lifts north and weakens. Elsewhere, just some bouts of mid/high level clouds today, with a trend toward a bit more sun by late afternoon. Weak surge backing toward the mountains through the day will keep winds easterly from the I-25 corridor out onto the plains, which will shave a few degf from max temps versus Saturday's numbers, especially closer to the KS border. Tonight, weak west winds will keep east slopes above freezing, though overall most of the area will see a rather mild night with mins only in the 20s/30s, even across the high terrain. && .LONG TERM /MONDAY THROUGH SATURDAY/... Issued at 1205 AM MST Sun Mar 1 2026 Upper trough swings into the Great Basin on Monday, bringing increasing winds and warmer temperatures back to most of southern Colorado by afternoon. Critical fire weather conditions return Mon afternoon to the southern I-25 corridor where winds will be strongest/humidity lowest, while from Pueblo northward, weak afternoon upslope flow may develop, keeping winds lighter and humidity just above the 15 percent threshold. Max temps will soar back well above seasonal averages, and a few locations south of the Arkansas River on the plains could approach 80f, while upper Ark Valley/San Luis Valley see readings near records in the 60s. Upper trough then moves through central/northern Colorado Tue/Wed, as models continue to track the system too far north to generate widespread/significant precip over the southern half of the state. In fact, srn zones near the NM border may see at least elevated fire weather conditions for part of Tue, before cold front arrives late in the day. Scattered rain/mountain snow showers Tue afternoon and evening may be the best we can do for precip, with the greatest chance for measurable rain/snow north of Highway 50, where perhaps a tenth or two of QPF is possible, especially across the higher terrain of the Pikes Peak region. Still a hint of a quick burst of convective snow possible Tue evening over the Ramparts/Palmer Divide as system wraps up farther north and east, before activity ends Wed morning. Wed and Thu look dry and warm, with indications of fairly widespread elevated to critical fire weather conditions Thu afternoon from I-25 eastward across the plains, as winds aloft increase ahead of deepening wrn U.S. upper trough. Pattern for Friday into the weekend still looks unsettled, as at least an initial wave from the deepening western U.S upper trough moves through the area, bringing a chance of rain/mountain snow showers Fri. Lessening chances for precip then expected Sat, as deterministic models and ensembles seem to be trending toward dropping the bulk of upper level energy well south into the Baja, eventually developing a cut-off low off the Mexican coast. Not liking this trend as it may keep chances for significant precip away from southern Colorado into early next week, though still plenty of time for solutions to change. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1008 AM MST Sun Mar 1 2026 VFR conditions are expected at KALS, KCOS, and KPUB through 24 hours. Winds over KCOS and KPUB should retain an easterly component throughout the rest of the day, while KALS remains light and diurnal. Mid to high level clouds will move in and out of the area throughout today and tonight. && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday evening for COZ229-230-233. && SHORT TERM...PETERSEN LONG TERM...PETERSEN AVIATION...GARBEROGLIO
Hazardous weather outlook, Mar 1, 4:11 AM MST, 7 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 411 AM MST Sun Mar 1 2026 COZ058>089-093>099-021400- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 411 AM MST Sun Mar 1 2026 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Scattered snow showers are possible today over the central mountains, with the greatest chance for snow occurring this morning. Accumulations will be light, generally less than an inch. .DAYS TWO THROUGH SEVEN...Monday through Saturday On Monday, critical fire weather conditons are possible along the southern I-25 corridor, as gusty southwest winds and low relative humidity redevelop along and east of the mountains. For Tuesday and Wednesday, a weather system will bring increasing chances of rain and snow showers to the area, especially during the day Tuesday into Tuesday evening. Isolated thunderstorms may also be possible in the Pikes Peak region, as the air mass across southern Colorado becomes weakly unstable. At this point, snow levels with the system look rather high, keeping accumulating snow limited to mainly the mountains, though a brief change over the snow may be possible Tuesday evening along the Palmer Divide. On Thursday, gusty winds and low relative humidity return, bringing the possibility of critical fire weather conditions to the southeast plains and I-25 corridor in the afternoon. On Friday and Saturday, an approaching weather system will bring a chance for snow to the mountains, while lower elevations see mainly scattered rain showers. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 10/10
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 11:48 PM MST | Fire Weather Watch | PUB | Huerfano, Las Animas | 12 hr |
| Mar 1, 11:35 AM MST | Fire Weather Watch | PUB | Huerfano, Las Animas | 24 hr |
Nearby
Red Flag Warnings in Colorado, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.